Alert archive / North Carolina / Flash Flood Warnings in 1997
Flash Flood Warning 24, NWS Greenville-Spartanburg, SC
NWS Greenville-Spartanburg, SC issued this flash flood warning at Sep 24, 1997, 2:25 PM EDT for Haywood County, Jackson County, Transylvania County, North Carolina. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 24, 1997, 2:25 PM EDT (18:25 UTC)
- Expired
- Sep 24, 1997, 7:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Greenville-Spartanburg, SC
- Area
- Whole counties
Counties Haywood County, NC, Jackson County, NC, Transylvania County, NC
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.4 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 667 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGSP 241825 FFWGSP NCC075-087-099-113-173-175-242300- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE GREENVILLE SPARTANBURG SC 225 PM EDT WED SEP 24 1997 THE NATIONAL WEATHER SERVICE IN GREENVILLE SPARTANBURG HAS ISSUED A FLOOD WARNING EFFECTIVE UNTIL 700 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN WESTERN NORTH CAROLINA ...GRAHAM COUNTY...HAYWOOD COUNTY...JACKSON COUNTY ...MACON COUNTY...SWAIN COUNTY...TRANSYLVANIA COUNTY RAINFALL AMOUNTS OF THREE TO FIVE INCHES HAS CAUSED RIVERS TO RISE NEAR OR ABOVE BANKFULL OVER THE AREA. IN SWAIN COUNTY PRECAUTIONARY EVACUATIONS HAVE TAKEN PLACE ALONG TROUT FARM CREEK...MAINLY CAMP GROUNDS. WITH ADDITIONAL RAINFALL THIS AFTERNOON OTHER STREAMS OR RIVERS IN THE WARNED AREA MAY RISE ABOVE THEIR BANKS. PEOPLE IN THE WARNED AREA...ESPECIALLY CAMPERS...SHOULD SEEK HIGHER GROUND WITHOUT DELAY. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATERS BEGIN TO RISE. n
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Greenville-Spartanburg, SC wrote its last area forecast discussion before this flash flood warning went out at Sep 24, 9:45 AM EDT, 4 hours 40 minutes earlier.
Area forecast discussion, Sep 24, 9:45 AM EDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREENVILLE/SPARTANBURG, SC 945 AM EDT WED SEP 24 1997 .NEED TO ADJUSTS MAX TEMPS DOWN FOR AFTN GOOD CAA AT LOW LEVELS NORTH OF BNDRY EXTENDING FROM SOUTHERN SC INTO CENTRL GA. THIS...ALONG WITH WIDESPREAD RAIN AND CLDS WILL KEEP TEMPS FROM WARMING MUCH FROM CURRENT LEVELS AND MANY AREAS IN SOUTHERN PORTION OF THIS CWA MAY SEE TEMPS FALL MORE BEFORE LEVELING OFF. MAIN THREAT OF THUNDER THROUGH AFTERNOON WILL BE ALONG BNDRY TO OUR SOUTH AND WEST WHERE DWPNTS ARE STILL UP. NEAL
In the hours before
Special weather statement, Sep 24, 2:00 PM EDT, 25 minutes before
SCZ001>014-019-GAZ010-017-018-026-028-029-NCZ033>037-048>059- 062>072-082-250000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREENVILLE-SPARTANBURG SC 200 PM EDT WED SEP 24 1997 ...MORE RAIN FOR THE WESTERN CAROLINAS.. RAINFALL HAS BEEN MODERATE TO HEAVY ACROSS THE WESTERN CAROLINAS AND NORTHEAST GEORGIA TODAY. A STRONG LOW PRESSURE SYSTEM DEVELOPING OVER THE SOUTHERN MISSISSIPPI RIVER VALLEY WILL CONTINUE TO BRING LOTS OF MOISTURE FROM THE GULF OF MEXICO ACROSS THE REGION THIS AFTERNOON INTO TONIGHT. RAINFALL AMOUNTS ACROSS UPSTATE SOUTH CAROLINA AND EXTREME NORTHEAST GEORGIA HAVE AVERAGED ONE HALF TO ONE INCH...WITH WESTERN NORTH CAROLINA RECEIVING TWO TO THREE INCHES. SOME AREAS HAVE GOTTEN LOCALLY HEAVIER AMOUNTS. BY EARLY THIS EVENING ADDITIONAL HEAVY RAIN IS EXPECTED WITH SOME PLACES POSSIBLY GETTING AN ADDITIONAL FOUR TO SIX INCHES OF RAIN. STREAMS AND RIVERS ACROSS THE REGION MAY REACH BANKFULL BY EARLY TONIGHT WITH FLOODING BECOMING POSSIBLE IN SOME PLACES. PONDING OF WATER ON ROADS AND WATER RUNNING ACROSS HIGHWAYS WILL ALSO MAKE FOR HAZARDOUS DRIVING. ROBBINS/GSP END
Special weather statement, Sep 24, 2:00 PM EDT, 25 minutes before
SCZ001>014-019-GAZ010-017-018-026-028-029-NCZ033>037-048>059- 062>072-082-250000- SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE GREENVILLE-SPARTANBURG SC 200 PM EDT WED SEP 24 1997 ...MORE RAIN FOR THE WESTERN CAROLINAS.. RAINFALL HAS BEEN MODERATE TO HEAVY ACROSS THE WESTERN CAROLINAS AND NORTHEAST GEORGIA TODAY. A STRONG LOW PRESSURE SYSTEM DEVELOPING OVER THE SOUTHERN MISSISSIPPI RIVER VALLEY WILL CONTINUE TO BRING LOTS OF MOISTURE FROM THE GULF OF MEXICO ACROSS THE REGION THIS AFTERNOON INTO TONIGHT. RAINFALL AMOUNTS ACROSS UPSTATE SOUTH CAROLINA AND EXTREME NORTHEAST GEORGIA HAVE AVERAGED ONE HALF TO ONE INCH...WITH WESTERN NORTH CAROLINA RECEIVING TWO TO THREE INCHES. SOME AREAS HAVE GOTTEN LOCALLY HEAVIER AMOUNTS. BY EARLY THIS EVENING ADDITIONAL HEAVY RAIN IS EXPECTED WITH SOME PLACES POSSIBLY GETTING A TOTAL OF FOUR TO SIX INCHES OF RAIN. STREAMS AND RIVERS ACROSS THE REGION MAY REACH BANKFULL BY EARLY TONIGHT WITH FLOODING BECOMING POSSIBLE IN SOME PLACES. PONDING OF WATER ON ROADS AND WATER RUNNING ACROSS HIGHWAYS WILL ALSO MAKE FOR HAZARDOUS DRIVING. ROBBINS/GSP CORRECTION FOR TOTAL RAIN AMOUNTS. END
Special weather statement, Sep 24, 2:02 PM EDT, 23 minutes before
SCZ001>014-019-GAZ010-017-018-026-028-029-NCZ033>037-048>059- 062>072-082-250000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREENVILLE-SPARTANBURG SC 200 PM EDT WED SEP 24 1997 ...MORE RAIN FOR THE WESTERN CAROLINAS.. RAINFALL HAS BEEN MODERATE TO HEAVY ACROSS THE WESTERN CAROLINAS AND NORTHEAST GEORGIA TODAY. A STRONG LOW PRESSURE SYSTEM DEVELOPING OVER THE SOUTHERN MISSISSIPPI RIVER VALLEY WILL CONTINUE TO BRING LOTS OF MOISTURE FROM THE GULF OF MEXICO ACROSS THE REGION THIS AFTERNOON INTO TONIGHT. RAINFALL AMOUNTS ACROSS UPSTATE SOUTH CAROLINA AND EXTREME NORTHEAST GEORGIA HAVE AVERAGED ONE HALF TO ONE INCH...WITH WESTERN NORTH CAROLINA RECEIVING TWO TO THREE INCHES. SOME AREAS HAVE GOTTEN LOCALLY HEAVIER AMOUNTS. BY EARLY THIS EVENING ADDITIONAL HEAVY RAIN IS EXPECTED WITH SOME PLACES POSSIBLY GETTING AN ADDITIONAL FOUR TO SIX INCHES OF RAIN. STREAMS AND RIVERS ACROSS THE REGION MAY REACH BANKFULL BY EARLY TONIGHT WITH FLOODING BECOMING POSSIBLE IN SOME PLACES. PONDING OF WATER ON ROADS AND WATER RUNNING ACROSS HIGHWAYS WILL ALSO MAKE FOR HAZARDOUS DRIVING. ROBBINS/GSP END
Special weather statement, Sep 24, 2:10 PM EDT, 15 minutes before
SCZ001>014-019-GAZ010-017-018-026-028-029-NCZ033>037-048>059- 062>072-082-250000- SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE GREENVILLE-SPARTANBURG SC 200 PM EDT WED SEP 24 1997 ...MORE RAIN FOR THE WESTERN CAROLINAS.. RAINFALL HAS BEEN MODERATE TO HEAVY ACROSS THE WESTERN CAROLINAS AND NORTHEAST GEORGIA TODAY. A STRONG LOW PRESSURE SYSTEM DEVELOPING OVER THE SOUTHERN MISSISSIPPI RIVER VALLEY WILL CONTINUE TO BRING LOTS OF MOISTURE FROM THE GULF OF MEXICO ACROSS THE REGION THIS AFTERNOON INTO TONIGHT. RAINFALL AMOUNTS ACROSS UPSTATE SOUTH CAROLINA AND EXTREME NORTHEAST GEORGIA HAVE AVERAGED ONE HALF TO ONE INCH...WITH WESTERN NORTH CAROLINA RECEIVING TWO TO THREE INCHES. SOME AREAS HAVE GOTTEN LOCALLY HEAVIER AMOUNTS. BY EARLY THIS EVENING ADDITIONAL HEAVY RAIN IS EXPECTED WITH SOME PLACES POSSIBLY GETTING A TOTAL OF FOUR TO SIX INCHES OF RAIN. STREAMS AND RIVERS ACROSS THE REGION MAY REACH BANKFULL BY. EARLY TONIGHT WITH FLOODING BECOMING POSSIBLE IN SOME PLACES. PONDING OF WATER ON ROADS AND WATER RUNNING ACROSS HIGHWAYS WILL ALSO MAKE FOR HAZARDOUS DRIVING. ROBBINS/GSP CORRECTION FOR TOTAL RAIN AMOUNTS. END
The office that day
Everything else NWS Greenville-Spartanburg, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 2:25 PM EDT | Flash Flood Warning | GSP | Graham, Macon, Swain | 5 hr |
Nearby
Flash Flood Warnings in North Carolina, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.